MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 1; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED LAT STEM SIZE 1; HIP CEMENTLESS STEM
Catalog Number 01.18.141
Health Effect - Clinical Code Hip Fracture (2349)
Date of Event 06/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 25 june 2019: lot 181651: items manufactured and released on 18 july 2018.Expiration date: 2023-07-03.No anomalies found related to the issue.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs director: immediate postoperative revision due to femoral perforation in a young obese ((b)(6) kg) patient.The event is probably due to preparation issues: patient size may have reduced visibility of the anatomical structures.There is no reason to suspect a faulty device.
 
Event or Problem Description
Immediate post-op surgery x-rays (the same day as primary surgery) revealed that the stem perforated the femur and placed with a false root.Revision surgery performed the same day through amis approach performed successfully repositioning and replacing the stem.

Brand Name
STEM: AMISTEM H HA COATED LAT STEM SIZE 1
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key8780214
Report Number3005180920-2019-00558
Device Sequence Number14113203
Product Code LZO
UDI-Device Identifier07630030804175
UDI-Public07630030804175
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Catalogue Number01.18.141
Device Lot Number181651
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age36 YR
Patient Weight120